Alert archive / New Mexico / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 90, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 12, 2022, 3:26 PM MDT for Colfax County, Mora County, Taos County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2022, 3:26 PM MDT (21:26 UTC)
- Expired
- Jul 12, 2022, 4:15 PM MDT
- In force
- 49 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Colfax County, NM, Mora County, NM, Taos County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 3730 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:23 PM MDT, 3 minutes earlier.
Area forecast discussion, Jul 12, 3:23 PM MDT, 3 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 323 PM MDT Tue Jul 12 2022 .SYNOPSIS... Unsettled weather is expected to continue this week and weekend with daily rounds of showers and thunderstorms possible. This will continue the risk of burn scar flash flooding as slow and erratic storm motion will persist. Temperatures will be within a few degrees of normal with the exception of the eastern plains where temperatures will be in and around the triple digits into the weekend. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)... With abundant monsoon moisture in place and higher PWATs due to last night's moist backdoor front, scattered to numerous showers and thunderstorms are forecast for this evening. There are still some hints in the mesoscale models of a disturbance embedded in the periphery of the 500 mb ridge (centered over the UT/AZ border) tracking southward over the northern mountains through the evening. Will continue the ongoing Flood Watch until midnight, although the best chance for heavy rainfall after 9 pm should be over the Jemez and southern Sangre de Cristos (Santa Fe and San Miguel Counties). A downtick in thunderstorm coverage is forecast for Wednesday as the high pressure circulation aloft moves more directly over the forecast area and drier air filters southward over northern areas. Slow and erratic storm motions should nonetheless lead to some heavy rainers with the potential to produce flash flooding Wednesday afternoon and evening, especially over southern and western areas where PWATs should still be around 1-1.24 inches. The best chance for showers and thunderstorms Wednesday afternoon will be over the mountains, then over northwest areas during the evening. High temperatures Wednesday afternoon will vary from around 4 degrees above normal along the TX border to as much as 7 degrees below normal over western parts of the forecast area. LONG TERM...(THURSDAY THROUGH MONDAY)... With the persistence of the Four Corners High, daily rounds of showers and thunderstorms are expected throughout the long term. After a slight downtick midweek, moisture is anticipated to surge again through the Desert Southwest, with PWAT values increasing everyday through early next week. Storm coverage over the weekend will increase and the continued slow and erratic motion will intensify the threat for locally heavy rainfall, especially across recent burn scars. Otherwise, temperatures will be within a few degrees of normal, with the exception of the eastern plains where many locales will flirt with and surpass the triple digits. 44/12 && .FIRE WEATHER... With the mid level high pressure circulation varying its centroid over and the forecast area and Four Corners from day to day, and a broad area of good monsoon moisture trapped underneath, daily rounds of showers and thunderstorm will continue for the remainder of the week. The most widespread storms and greatest potential for locally heavy rainfall are expected this evening due to the moist backdoor front that arrived last night, then again at the end of the week and over the weekend when another moist backdoor front and upper level trough will cross. High temperatures are forecast to vary from a few to several degrees above normal in the east each day, and from a few to several degrees below normal in the west. 44 && .AVIATION... 18Z TAF CYCLE A ridge of high pressure strengthening over the Four Corners region will allow slow and erratic storm motion today to become more of a north to south drift tonight. Abundant moisture and instability has allowed a few strong storms to develop with hail, gusty winds, and very heavy rainfall. Any direct hits will produce brief IFR/MVFR cigs and vsbys. Outflow boundaries will interact thru midnight with SHRA/TS persisting well into the night. Wednesday will see another round of SHRA/TS aft 18Z with slightly less coverage than today and even slower storm motion. Guyer && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 64 95 65 94 / 20 20 20 20 Dulce........................... 53 87 55 89 / 20 40 30 50 Cuba............................ 57 88 57 87 / 60 30 30 30 Gallup.......................... 57 90 59 89 / 40 40 20 30 El Morro........................ 55 82 56 83 / 50 40 30 40 Grants.......................... 55 85 56 86 / 50 40 30 40 Quemado......................... 56 84 56 85 / 50 50 20 50 Magdalena....................... 60 85 61 86 / 30 30 20 40 Datil........................... 55 82 55 82 / 40 50 20 50 Reserve......................... 57 90 57 90 / 30 50 20 50 Glenwood........................ 64 93 64 95 / 30 40 20 40 Chama........................... 49 80 51 81 / 30 50 30 60 Los Alamos...................... 60 82 62 84 / 60 30 30 50 Pecos........................... 57 84 59 86 / 60 40 30 50 Cerro/Questa.................... 50 82 50 84 / 40 50 30 70 Red River....................... 46 77 46 78 / 60 60 30 70 Angel Fire...................... 43 78 44 78 / 70 60 30 60 Taos............................ 52 86 54 87 / 50 50 30 60 Mora............................ 53 82 55 83 / 70 50 30 50 Espanola........................ 61 92 62 91 / 60 30 20 40 Santa Fe........................ 60 86 62 86 / 60 40 30 50 Santa Fe Airport................ 58 87 59 89 / 50 30 20 30 Albuquerque Foothills........... 67 88 69 91 / 50 20 20 30 Albuquerque Heights............. 66 91 68 92 / 50 20 20 20 Albuquerque Valley.............. 64 94 65 95 / 50 20 20 20 Albuquerque West Mesa........... 65 93 67 94 / 50 20 20 20 Belen........................... 65 94 65 95 / 30 10 20 20 Bernalillo...................... 63 94 64 96 / 50 20 20 20 Bosque Farms.................... 60 92 59 94 / 40 10 20 20 Corrales........................ 65 95 66 95 / 50 20 20 20 Los Lunas....................... 61 92 60 94 / 40 10 20 20 Placitas........................ 64 90 66 92 / 50 20 20 30 Rio Rancho...................... 65 92 67 94 / 50 20 20 20 Socorro......................... 65 95 66 96 / 30 20 20 20 Sandia Park/Cedar Crest......... 56 84 58 85 / 60 20 20 30 Tijeras......................... 61 87 62 88 / 60 20 20 30 Edgewood........................ 58 84 60 88 / 50 20 20 30 Moriarty/Estancia............... 54 86 54 89 / 50 20 20 30 Clines Corners.................. 56 85 58 86 / 50 30 20 30 Mountainair..................... 59 87 61 88 / 30 30 20 30 Gran Quivira.................... 60 87 61 88 / 30 30 20 30 Carrizozo....................... 65 90 66 91 / 20 30 20 30 Ruidoso......................... 57 83 58 82 / 20 40 10 40 Capulin......................... 57 86 59 87 / 50 30 10 20 Raton........................... 55 90 57 92 / 40 30 20 30 Springer........................ 57 91 59 92 / 40 40 20 40 Las Vegas....................... 56 86 57 88 / 70 40 20 40 Clayton......................... 63 93 66 98 / 30 10 10 10 Roy............................. 62 88 64 92 / 40 20 20 20 Conchas......................... 67 97 70 100 / 60 10 10 10 Santa Rosa...................... 65 92 68 96 / 60 20 10 20 Tucumcari....................... 68 99 72 102 / 50 10 10 5 Clovis.......................... 67 95 69 97 / 30 20 20 5 Portales........................ 69 97 71 98 / 30 20 20 5 Fort Sumner..................... 70 97 71 100 / 40 20 10 10 Roswell......................... 72 100 73 103 / 10 10 20 10 Picacho......................... 65 92 66 93 / 20 30 10 20 Elk............................. 62 87 63 90 / 10 30 10 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight MDT tonight for the following zones... NMZ211-213>215-228-229. && 44/12
In the hours before
Local storm report, Jul 12, 2:25 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
225 PM MDT TUE JUL 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST 1 ENE FORT SUMNER 34.49N 104.22W
07/11/2022 E73 MPH DE BACA NM PUBLIC
COLUMBIA SCIENTIFIC BALLOON FACILITY.
&&
42Special weather statement, Jul 12, 3:01 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
301 PM MDT Tue Jul 12 2022
NMZ214-215-122130-
Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo
Mountains-
301 PM MDT Tue Jul 12 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL TAOS,
NORTH CENTRAL MORA AND SOUTHWESTERN COLFAX COUNTIES THROUGH 330 PM
MDT...
At 300 PM MDT, Doppler radar was tracking a strong thunderstorm near
Black Lake, or 22 miles east of Taos, moving south at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Angel Fire, Black Lake, Ocate, Coyote Creek State Park, Vietnam
Veterans Memorial State Park, Chacon, Ojo Feliz, Guadalupita and El
Turquillo.
This includes the following highways...
Highway 64 between Mile Markers 271 and 278.
State Road 121 between Mile Markers 3 and 8.
State Road 434 between Mile Markers 8 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Frequent dangerous cloud to ground lightning is occurring with this
storm. Lightning can strike 10 miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
Persons in campgrounds should seek sturdy shelter until this storm
passes.
&&
LAT...LON 3649 10505 3624 10493 3622 10495 3621 10492
3618 10490 3618 10494 3616 10494 3615 10491
3613 10490 3602 10513 3609 10538 3644 10534
TIME...MOT...LOC 2100Z 348DEG 12KT 3631 10518
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
24The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:48 PM MDT | Special Weather Statement | ABQ | Union | 27 min |
| Jul 11, 7:02 PM MDT | Special Weather Statement | ABQ | Union | 28 min |
| Jul 11, 8:06 PM MDT | Areal Flood Advisory | ABQ | Socorro | 3 hr |
| Jul 11, 8:16 PM MDT | Special Weather Statement | ABQ | Union | 29 min |
| Jul 11, 8:22 PM MDT | Special Weather Statement | ABQ | Quay | 23 min |
| Jul 11, 8:28 PM MDT | Areal Flood Advisory | ABQ | Harding, Union | 2 hr |
| Jul 11, 8:32 PM MDT | Areal Flood Advisory | ABQ | Quay, San Miguel | 118 min |
| Jul 11, 8:45 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 44 min |
| Jul 11, 9:03 PM MDT | Special Weather Statement | ABQ | Harding | 27 min |
| Jul 11, 9:39 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 35 min |
| Jul 11, 9:59 PM MDT | Special Weather Statement | ABQ | San Miguel | 31 min |
| Jul 11, 10:00 PM MDT | Special Weather Statement | ABQ | Quay | 30 min |
| Jul 11, 10:01 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, San Miguel | 119 min |
| Jul 11, 10:30 PM MDT | Areal Flood Advisory | ABQ | Quay, San Miguel | 2 hr |
| Jul 11, 10:31 PM MDT | Special Weather Statement | ABQ | Quay | 29 min |
| Jul 12, 12:07 AM MDT | Areal Flood Advisory | ABQ | Harding, Quay | 3 hr |
| Jul 12, 12:02 PM MDT | Areal Flood Advisory | ABQ | Mora, Rio Arriba, San Miguel, Taos | 4 hr |
| Jul 12, 12:58 PM MDT | Flash Flood Warning | ABQ | Sandoval | 3 hr |
| Jul 12, 2:12 PM MDT | Flash Flood Warning | ABQ | Colfax, Mora | 3 hr |
| Jul 12, 2:27 PM MDT | Areal Flood Advisory | ABQ | Colfax, Taos | 3 hr |
| Jul 12, 2:29 PM MDT | Areal Flood Advisory | ABQ | Colfax | 3 hr |
| Jul 12, 2:40 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 3 hr |
| Jul 12, 2:50 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance, Valencia | 115 min |
| Jul 12, 3:01 PM MDT | Special Weather Statement | ABQ | Mora | 29 min |
| Jul 12, 3:39 PM MDT | Flash Flood Warning | ABQ | Mora, San Miguel, Taos | 4 hr |
| Jul 12, 3:53 PM MDT | Flash Flood Warning | ABQ | Colfax, Mora, Taos | 3 hr |
| Jul 12, 4:06 PM MDT | Special Weather Statement | ABQ | Cibola | 24 min |
| Jul 12, 4:15 PM MDT | Special Weather Statement | ABQ | Mora | 45 min |
| Jul 12, 4:24 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe | 3 hr |
| Jul 12, 5:40 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 2 hr |
| Jul 12, 5:56 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 2 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.